Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 7 (2011), 100, 14 pages      arXiv:1106.0636      http://dx.doi.org/10.3842/SIGMA.2011.100
Contribution to the Proceedings of the Conference “Symmetries and Integrability of Difference Equations (SIDE-9)”

Families of Integrable Equations

Pavlos Kassotakis a and Maciej Nieszporski b
a) Department of Mathematics and Statistics University of Cyprus, P.O. Box: 20537, 1678 Nicosia, Cyprus
b) Katedra Metod Matematycznych Fizyki, Uniwersytet Warszawski, ul. Hoza 74, 00-682 Warszawa, Poland

Received May 23, 2011, in final form October 20, 2011; Published online October 28, 2011

Abstract
We present a method to obtain families of lattice equations. Specifically we focus on two of such families, which include 3-parameters and their members are connected through Bäcklund transformations. At least one of the members of each family is integrable, hence the whole family inherits some integrability properties.

Key words: integrable lattice equations; Yang-Baxter maps; consistency around the cube.

pdf (402 kb)   tex (34 kb)

References

  1. Ritt J., Permutable rational functions, Trans. Amer. Math. Soc. 25 (1923), 399-448.
  2. Julia G., Mémoire sur la permutabilité des fractions rationelles, Ann. Sci. Ecole Norm. Sup. (3) 39 (1922), 131-152.
  3. Fatou P., Sur l'itération analytique et les substitutions pennutables, J. Math. Pure Appl. 23 (1924), 1-49.
  4. Zabusky N.J., Kruskal M.D., Interaction of "solitons" in a collisionless plasma and the recurrence of initial states, Phys. Rev. Lett. 15 (1965), 240-243.
  5. Hirota R., Nonlinear partial difference equation. I. A difference analogue of the Korteweg-de Vries equation, J. Phys. Soc. Japan 43 (1977), 1424-1433.
  6. Ablowitz M.J., Ladik F.J., A nonlinear difference scheme and inverse scattering, Stud. Appl. Math. 55 (1976), 213-229.
  7. Nijhoff F.W., Quispel G.R.W., Capel H.W., Direct linearization of nonlinear difference-difference equations, Phys. Lett. A 97 (1983), 125-128.
  8. Quispel G.R.W., Roberts J.A.G., Thompson C.J., Integrable mappings and soliton equations, Phys. Lett. A 126 (1988), 419-421.
  9. Papageorgiou V.G., Nijhoff F.W., Capel H.W., Integrable mappings and nonlinear integrable lattice equations, Phys. Lett. A 147 (1990), 106-114.
  10. Nijhoff F.W., Papageorgiou V.G., Capel H.W., Quispel G.R.W., The lattice Gel'fand-Dikii hierarchy, Inverse Problems 8 (1992), 597-621.
  11. Veselov A.P., Integrable maps, Russ. Math. Surv. 46 (1991), no. 5, 1-51.
  12. Adler V.E., Bobenko A.I., Suris Yu.B., Geometry of Yang-Baxter maps: pencils of conics and quadrirational mappings, Comm. Anal. Geom. 12 (2004), 967-1007, math.QA/0307009.
  13. Papageorgiou V.G., Tongas A.G., Veselov A.P., Yang-Baxter maps and symmetries of integrable equations on quad-graphs, J. Math. Phys. 47 (2006), 083502, 16 pages.
  14. Bobenko A.I., Suris Yu.B., Discrete differential geometry. Integrable structure, Graduate Studies in Mathematics, Vol. 98, American Mathematical Society, Providence, RI, 2008.
  15. Drinfeld V.G., On some unsolved problems in quantum group theory, in Quantum Groups, Lecture Notes in Math., Vol. 1510, Springer, Berlin, 1992, 1-8.
  16. Veselov A.P., Yang-Baxter maps and integrable dynamics, Phys. Lett. A 314 (2003), 214-221, math.QA/0205335.
  17. Papageorgiou V.G., Suris Yu.B., Tongas A.G., Veselov A.P., On quadrirational Yang-Baxter maps, SIGMA 6 (2010), 033, 9 pages, arXiv:0911.2895.
  18. Kassotakis P., Nieszporski M., On non-multiaffine consistent around the cube lattice equations, arXiv:1106.0636.
  19. Nijhoff F.W., Ramani A., Grammaticos B., Ohta Y., On discrete Painlevé equations associated with the lattice KdV systems and the Painlevé VI equation, Stud. Appl. Math. 106 (2001), 261-314, solv-int/9812011.
  20. Nijhoff F.W., On some "Schwarzian" equations and their discrete analogues, in Algebraic Aspects of Integrable Systems: In Memory of Irene Dorfman, Editors A.S. Fokas and I.M. Gel'fand, Progr. Nonlinear Differential Equations Appl., Vol. 26, Birkhäuser Boston, Boston, MA, 1997, 237-260.
  21. Nijhoff F.W., Discrete Painlevé equations and symmetry reduction on the lattice, in Discrete Integrable Geometry and Physics (Vienna, 1996), Editors A.I. Bobenko and R. Seiler, Oxford Lecture Ser. Math. Appl., Vol. 16, Oxford Univ. Press, New York, 1999, 209-234.
  22. Nijhoff F.W., A higher-rank version of the Q3 equation, arXiv:1104.1166.
  23. Nijhoff F.W., Walker A.J., The discrete and continuous Painlevé VI hierarchy and the Garnier systems, Glasgow Math. J. 43A (2001), 109-123, nlin.SI/0001054.
  24. Nijhoff F.W., Lax pair for the Adler (lattice Krichever-Novikov) system, Phys. Lett. A 297 (2002), 49-58, nlin.SI/0110027.
  25. Adler V.E., Bobenko A.I., Suris Yu.B., Classification of integrable equations on quad-graphs. The consistency approach, Comm. Math. Phys. 233 (2003), 513-543, nlin.SI/0202024.
  26. Boll R., Classification of 3D consistent quad-equations, arXiv:1009.4007.
  27. Hirota R., Nonlinear partial difference equations. III. Discrete sine-Gordon equation, J. Phys. Soc. Japan 43 (1977), 2079-2086.
  28. Nijhoff F., Capel H., The discrete Korteweg-de Vries equation, Acta Appl. Math. 39 (1995), 133-158.
  29. Faddeev L., Volkov A.Yu., Hirota equation as an example of an integrable symplectic map, Lett. Math. Phys. 32 (1994), 125-135, hep-th/9405087.
  30. Bobenko A., Pinkall U., Discrete surfaces with constant negative Gaussian curvature and the Hirota equation, J. Differential Geom. 43 (1996), 527-611
  31. Zabrodin A., Tau-function for discrete sine-Gordon equation and quantum R-matrix, solv-int/9810003.
  32. Grammaticos B., Ramani A., Scimiterna C., Willox R., Miura transformations and the various guises of integrable lattice equations, J. Phys. A: Math. Theor. 44 (2011), 152004, 9 pages.
  33. Hietarinta J., Viallet C., Integrable lattice equations with vertex and bond variables, J. Phys. A: Math. Theor. 44 (2011), 385201, 13 pages, arXiv:1105.4996.

Previous article   Next article   Contents of Volume 7 (2011)